Alert archive / Indiana / Gale Warnings in 2014
Gale Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 23, 2014, 4:20 AM EST. It took effect at Jan 24, 2014, 4:41 AM EST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 4:20 AM EST (09:20 UTC)
- In effect from
- Jan 24, 2014, 4:41 AM EST
- Expired
- Jan 25, 2014, 5:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
803 WHUS73 KIWX 230920 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 AM EST THU JAN 23 2014 LMZ043-046-231730- /O.EXT.KIWX.GL.W.0004.000000T0000Z-140123T1600Z/ /O.NEW.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 420 AM EST THU JAN 23 2014 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS: WEST GALES TO 35 KNOTS THIS MORNING. SOUTHWEST GALES TO 45 KNOTS FRIDAY...DECREASING FRIDAY NIGHT. * WAVES: IN ICE FREE AREAS... 8 TO 12 FEET TODAY... 5 TO 10 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
10 follow-up statements
020 WHUS73 KIWX 231607 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1107 AM EST THU JAN 23 2014 LMZ043-046-240015- /O.EXP.KIWX.GL.W.0004.000000T0000Z-140123T1600Z/ /O.NEW.KIWX.SC.Y.0009.140123T1607Z-140124T1200Z/ /O.CON.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 AM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. * WINDS: WEST NORTHWEST 15 TO 25 KNOTS. SOUTHWEST GALES TO 45 KNOTS FRIDAY...DECREASING FRIDAY NIGHT. * WAVES: IN ICE FREE AREAS... 8 TO 12 FEET TODAY... 5 TO 10 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
176 WHUS73 KIWX 232238 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EST THU JAN 23 2014 LMZ043-046-240645- /O.CON.KIWX.SC.Y.0009.000000T0000Z-140124T1200Z/ /O.CON.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 538 PM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * WINDS: WEST 15 TO 20 KNOTS BACKING SOUTHWEST AFTER MIDNIGHT. SOUTHWEST WINDS RAMP TO 35 KNOT GALES BY FRIDAY AFTERNOON WITH FREQUENT GUSTS OF 40 TO 45 KNOT GALES FRIDAY. WINDS DIMINISH SLIGHTLY FRIDAY NIGHT AND VEER NORTHWEST BY DAYBREAK SATURDAY. THERE IS THE POTENTIAL FOR GALE FORCE GUSTS AGAIN ON SATURDAY. * WAVES: IN ICE FREE AREAS...4 TO 9 FEET TONIGHT. GENERALLY 5 TO 10 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
764 WHUS73 KIWX 240358 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 PM EST THU JAN 23 2014 LMZ043-046-241200- /O.CON.KIWX.SC.Y.0009.000000T0000Z-140124T1200Z/ /O.CON.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 PM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * WINDS: WEST 15 TO 20 KNOTS BACKING SOUTHWEST BY DAYBREAK. SOUTHWEST WINDS THEN RAMP TO 35 KNOT GALES BY FRIDAY AFTERNOON WITH FREQUENT GUSTS OF 40 TO 45 KNOT GALES FRIDAY. WINDS DIMINISH SLIGHTLY FRIDAY NIGHT AND VEER NORTHWEST BY DAYBREAK SATURDAY. THERE IS THE POTENTIAL FOR GALE FORCE GUSTS AGAIN ON SATURDAY. * WAVES: IN ICE FREE AREAS...4 TO 8 FEET TONIGHT. GENERALLY 5 TO 10 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
948 WHUS73 KIWX 240941 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EST FRI JAN 24 2014 LMZ043-046-241745- /O.CAN.KIWX.SC.Y.0009.000000T0000Z-140124T1200Z/ /O.EXT.KIWX.GL.W.0005.140124T0941Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EST FRI JAN 24 2014 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: SOUTHWEST GALES INCREASING TO 45 KNOTS THIS AFTERNOON. * WAVES: IN ICE FREE AREAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
143 WHUS73 KIWX 241541 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1041 AM EST FRI JAN 24 2014 LMZ043-046-242345- /O.CON.KIWX.GL.W.0005.000000T0000Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1041 AM EST FRI JAN 24 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: SOUTHWEST GALES TO 35 KNOTS THIS AFTERNOON...WITH GUSTS TO 45 KNOT GALES. * WAVES: IN ICE FREE AREAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
318 WHUS73 KIWX 242123 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 423 PM EST FRI JAN 24 2014 LMZ043-046-250530- /O.EXT.KIWX.GL.W.0005.000000T0000Z-140125T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 423 PM EST FRI JAN 24 2014 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST SATURDAY. * WINDS: SOUTHWEST GALE GUSTS TO 40 KNOTS THIS EVENING. NORTHWEST GALES TO 35 KNOTS SATURDAY. * WAVES: IN ICE FREE AREAS...5 TO 8 FEET BUILDING TO 8 TO 12 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
226 WHUS73 KIWX 250325 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1025 PM EST FRI JAN 24 2014 LMZ043-046-251130- /O.CON.KIWX.GL.W.0005.000000T0000Z-140125T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1025 PM EST FRI JAN 24 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. * WINDS: SOUTHWEST GALE GUSTS TO 35 KNOTS TONIGHT. NORTHWEST GALES TO 40 KNOTS SATURDAY. * WAVES: IN ICE FREE AREAS...6 TO 10 FEET BUILDING TO 10 TO 14 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
045 WHUS73 KIWX 250946 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 AM EST SAT JAN 25 2014 LMZ043-251800- /O.NEW.KIWX.UP.W.0002.140125T0946Z-140125T2200Z/ /O.CON.KIWX.GL.W.0005.000000T0000Z-140125T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI- 446 AM EST SAT JAN 25 2014 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS: NORTHWEST GALES TO 40 KNOTS. * WAVES: IN ICE FREE AREAS...8 TO 12 FEET. * FREEZING SPRAY: ICE ACCUMULATIONS OF AROUND ONE INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ LMZ046-251800- /O.CON.KIWX.GL.W.0005.000000T0000Z-140125T2200Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 446 AM EST SAT JAN 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS: NORTHWEST GALES TO 40 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
468 WHUS73 KIWX 251536 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1036 AM EST SAT JAN 25 2014 LMZ043-252200- /O.CON.KIWX.GL.W.0005.000000T0000Z-140125T2200Z/ /O.CON.KIWX.UP.W.0002.000000T0000Z-140125T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1036 AM EST SAT JAN 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS: NORTHWEST GALES TO 35 KNOTS. * WAVES: IN ICE FREE AREAS...8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET LATE TONIGHT. * FREEZING SPRAY: ICE ACCUMULATIONS OF AROUND ONE INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ LMZ046-252200- /O.CON.KIWX.GL.W.0005.000000T0000Z-140125T2200Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1036 AM EST SAT JAN 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS: NORTHWEST GALES TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
288 WHUS73 KIWX 252203 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 PM EST SAT JAN 25 2014 LMZ043-252315- /O.EXP.KIWX.GL.W.0005.000000T0000Z-140125T2200Z/ /O.EXP.KIWX.UP.W.0002.000000T0000Z-140125T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI- 503 PM EST SAT JAN 25 2014 ...GALE WARNING HAS EXPIRED... ...HEAVY FREEZING SPRAY WARNING HAS EXPIRED... THE HEAVY FREEZING SPRAY WARNING IS NO LONGER IN EFFECT. THE GALE WARNING IS NO LONGER IN EFFECT. $$ LMZ046-252315- /O.EXP.KIWX.GL.W.0005.000000T0000Z-140125T2200Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 503 PM EST SAT JAN 25 2014 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 23, 3:53 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 23, 3:53 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 AM EST THU JAN 23 2014
.SYNOPSIS...
ISSUED AT 334 AM EST THU JAN 23 2014
AN ARCTIC HIGH PRESSURE SYSTEM WILL MOVE SOUTHEAST FROM THE
NORTHERN PLAINS THIS MORNING TO THE GULF COAST STATES BY FRIDAY
MORNING CAUSING BITTER COLD IN OUR AREA. LAKE EFFECT SNOW SHOWERS
WILL CONTINUE TODAY... MAINLY ACROSS SOUTHWESTERN MICHIGAN AND
FAR NORTHERN INDIANA. THE LAKE EFFECT SNOW SHOWERS WILL END
TONIGHT AS WINDS BECOME SOUTHWESTERLY.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 334 AM EST THU JAN 23 2014
ANOTHER SURGE OF ARCTIC AIR MOVG INTO THE AREA THIS MORNING. CORE
OF COLD AIR WILL PASS OVER THE CWA DURING THE DAY SO LITTLE TEMP
RECOVERY EXPECTED WITH HIGHS ONLY 5-10 SOUTH AND 10-15 IN THE LAKE
EFFECT PLUME ACROSS THE N-NE. WILL LEAVE GOING WINTER WX ADVISORY
FOR COMBINATION OF SNOW/BLOWING SNOW AND BITTER WIND CHILLS IN
PLACE FOR THIS MORNING. MAIN THREAT IS WIND CHILLS EAST/SOUTH
PORTION OF CWA WITH SNOW MORE OF A PROBLEM OVER SW MI AND MGC-SBN-
EKM AREAS IN NRN INDIANA. SURFACE OBS/COMPOSITE RADAR INDICATING
MESO-LOW OVER NERN LAKE MICHIGAN WHICH HIGHRES MODELS PICKED UP
ON... THOUGH PSBLY NOT TO ITS FULL EXTENT. THIS FEATURE IS FCST TO
GRDLY WEAKEN AS IT DRIFTS SOUTH DOWN THE ERN PORTION OF THE LAKE
TODAY. STILL IT WILL PRBLY REMAIN SUFFICIENTLY IN TACT TO ENHANCE
CONVERGENCE OVER SERN LAKE MICHIGAN TODAY RESULTING IN SOME
HEALTHY SNOW BANDS GIVEN THE EXTREME LAKE INDUCED INSTABILITY IN
PLACE. BUMPED UP AMOUNTS INTO 3-5" RANGE ACROSS BERRIEN/WRN CASS
COUNTIES FOR TODAY WITH LOCALLY HIGHER AMOUNTS PSBL IF BAND
STALLS. PREVIOUS END TIME FOR ADVISORY IN THE LAKE EFFECT AREA
LOOKED A LITTLE EARLY AND EXTENDED IT A FEW HOURS.
RIDGE WILL MOVE ACROSS THE AREA THIS EVE RESULTING IN DIMINISHING
WINDS AND CLEARING SKIES ALLOWING TEMPS TO DROP TO 5-10 BELOW.
ALTHOUGH WINDS WILL DIMINISH IN THE EVE...GRADIENT SUFFICIENT TO
MAINTAIN A BREEZE... WHICH WILL STRENGTHEN LATE TONIGHT AS THE
STRONG RIDGE MOVES S-SE INTO THE SERN CONUS. WIND CHILLS EXPECTED TO
BE IN THE 15-25 BLO RANGE MOST OF THE NIGHT REQUIRING A WIND CHILL
ADVISORY WHICH EXTENDS INTO FRI MORNING.
&&
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 334 AM EST THU JAN 23 2014
HARSH WINTER WEATHER CONDITIONS WILL PERSIST THROUGH THE PERIOD AS
LARGE SCALE REGIME REMAINS UNCHANGED WITH DEEP EASTERN CONUS UPPER
TROUGH SANDWICHED BETWEEN WEST COAST AND NORTH ATLANTIC RIDGES.
TEMPERATURES WILL BRIEFLY RISE INTO THE UPPER TEENS TO MID 20S
FRIDAY INTO FRIDAY NIGHT AS WSW GRADIENT FLOW TIGHTENS IN RESPONSE
TO INCOMING HEIGHT FALLS. 925 MB GEOSTROPHIC WINDS STILL MODELED TO
INCREASE TO AROUND 50 KTS. THERMAL MIXING IN WAA/ISENTROPIC ASCENT
REGIME LIKELY TO BE JUST SHY OF THIS LEVEL (950 MB ISH) FOR THE MOST
PART WITH GUSTS IN THE 35-45 MPH RANGE EXPECTED. THIS WILL NO DOUBT
CREATE SOME BLOWING/DRIFTING SNOW IN RURAL/OPEN AREAS LATER FRIDAY
MORNING THROUGH FRIDAY EVENING. LEAD PV ANOMALY AND ARCTIC FRONT IN
LEFT EXIT PORTION OF STRONG 140-160 KT UPPER JET DROPPING OUT OF
CENTRAL CANADA WILL BRING ANOTHER ROUND OF ACCUMULATING SNOW TO THE
LOCAL AREA FRIDAY NIGHT INTO EARLY SATURDAY. A QUICK 2 TO 3 INCHES
EXPECTED AS SYSTEM WILL ACTUALLY HAVE SOME MOISTURE TO WORK WITH PER
2-3 G/KG TAP ON 285K SFC WHERE THERE WILL BE 30+ KTS OF SYSTEM
RELATIVE CROSS ISOBARIC FLOW. DEEP CYCLONIC FLOW ON SOUTHWEST FRINGE
OF SOUTHEAST CANADA PARENT CYCLONE WILL RESULT IN AREAS OF BLOWING
SNOW AND LAKE EFFECT SHOWERS SATURDAY WITH FALLING TEMPS.
GUIDANCE CONTINUES TO BE ALL OVER THE PLACE WITH TRACK/STRENGTH OF
NEXT CLIPPER SYSTEM TO PROPAGATE SOUTHEAST ALONG LEFTOVER BAROCLINIC
ZONE SUNDAY. 00Z OP ECMWF 14-15 MB STRONGER WITH SFC REFLECTION DUE
TO MORE AMPLIFIED/SHARPER UPPER LEVEL SHORTWAVE...AND AS A RESULT
MUCH FARTHER NORTH WITH SFC LOW TRACK THROUGH CENTRAL MI (GFS
THROUGH CENTRAL INDIANA). REGARDLESS OF THE TRACK CONFIDENCE
CONTINUES TO INCREASE THAT ISENTROPIC LIFT/WAA/FGEN BAND OF PCPN
WILL AT LEAST LIFT ENE THROUGH THE AREA ON SUNDAY WITH SOME SNOW
ACCUMULATION. AS ALWAYS...SNOWFALL AMOUNTS AND IMPACTS WILL BE
DEPENDENT ON THE TRACK AND STRENGTH OF SYSTEM WITH A NARROW BAND OF
3-5" POSSIBLE ALONG/NORTH OF TRACK. SEVERAL GFS ENSEMBLE MEMBERS ARE
SHOWING A MORE AMPED SOLUTION SIMILAR TO THE ECMWF WHICH WOULD FAVOR
BETTER CHANCES FOR DECENT SNOW ACCUMULATIONS ACROSS THE NORTHERN
HALF OF THE IWX CWA FOLLOWED BY STRONG WINDS/SIG BLOWING SNOW. STAY
TUNED...
A REINFORCING SHOT OF BITTERLY COLD ARCTIC AIR AND DANGEROUS WIND
CHILLS ARE EXPECTED BEHIND THIS SYSTEM EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED
AT 1149 PM EST WED JAN 22 2014
CDFNT HAS MOVED THROUGH NRN INDIANA LATE THIS EVENING. SKIES HAVE
CLEARED OVER MUCH OF NRN IL BUT NW FLOW LAKE EFFECT SHOULD CAUSE
MVFR CONDITIONS THROUGH MUCH OF THE PERIOD AT THE NRN INDIANA
TERMINALS WITH OCNLY LOWER CONDITIONS IN SHSN AT SBN. RIDGE MOVG
ACROSS THE AREA TONIGHT WILL END LAKE EFFECT SHSN AND ALLOW VFR
CONDITIONS TO OVERSPREAD THE AREA OVERNIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 AM EST /9 AM CST/ THIS MORNING
FOR INZ006>009-012>018-020-022>027-032>034.
WIND CHILL ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO 1
PM EST /NOON CST/ FRIDAY FOR INZ003>009-012>018-020-022>027-
032>034.
WINTER WEATHER ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON
FOR INZ003>005.
MI...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
MIZ079>081.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY
FOR MIZ077>081.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ077-
078.
OH...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR OHZ001-
002-004-005-015-016-024-025.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY
FOR OHZ001-002-004-005-015-016-024-025.
LM...GALE WARNING UNTIL 11 AM EST TODAY FOR LMZ043-046
GALE WARNING FROM 7 AM TO 11 PM EST FRIDAY FOR LMZ043-046.
&&
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jan 22, 4:27 AM EST, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 AM EST WED JAN 22 2014 INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-230930- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 427 AM EST WED JAN 22 2014 /327 AM CST WED JAN 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS BETWEEN 10 AND 25 DEGREES BELOW ZERO ARE EXPECTED LATER THIS EVENING INTO THURSDAY MORNING. SNOW WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. ACCUMULATIONS BETWEEN A HALF INCH AND TWO INCHES CAN BE EXPECTED WITH ROADS BECOMING SNOW COVERED AND SLICK IN SPOTS. WINDS WILL PICK UP LATER TONIGHT WHICH MAY CREATE BLOWING SNOW AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS BETWEEN 10 AND 25 DEGREES BELOW ZERO ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING. SNOW IS LIKELY FRIDAY NIGHT INTO EARLY SATURDAY MORNING. MODERATE SNOW ACCUMULATIONS POSSIBLE. GUSTY WINDS ON FRIDAY AND SATURDAY MAY CREATE BLOWING SNOW AND REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL AMOUNTS WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-004-MIZ077-078-230930- LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 427 AM EST WED JAN 22 2014 /327 AM CST WED JAN 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS BETWEEN 10 AND 20 DEGREES BELOW ZERO ARE EXPECTED LATER THIS EVENING INTO THURSDAY MORNING. SNOW WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. ACCUMULATIONS BETWEEN 2 AND 4 INCHES CAN BE EXPECTED...WITH AS MUCH AS 5 INCHES POSSIBLE IN SOUTHWEST LOWER MICHIGAN. ROADS WILL BECOME SNOW COVERED AND SLICK IN SPOTS. WINDS WILL PICK UP LATER TONIGHT WHICH MAY CREATE BLOWING SNOW AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE REMAINS THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW ON THURSDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE IN A NARROW BAND. WIND CHILLS BETWEEN 10 AND 25 DEGREES BELOW ZERO ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING. SNOW IS LIKELY FRIDAY NIGHT INTO EARLY SATURDAY MORNING. MODERATE SNOW ACCUMULATIONS POSSIBLE. GUSTY WINDS ON FRIDAY AND SATURDAY MAY CREATE BLOWING SNOW AND REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL AMOUNTS WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-230930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 427 AM EST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GUSTS TO 35 KNOT GALES ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT WEDNESDAY NIGHT AND THURSDAY...THEN AGAIN FRIDAY AND SATURDAY IN ICE FREE AREAS. GALES ARE POSSIBLE FRIDAY AND SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jan 22, 11:05 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1105 PM EST WED JAN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW SAINT JOSEPH 42.11N 86.48W
01/22/2014 M3.4 INCH BERRIEN MI TRAINED SPOTTER
&&
BENTLEYLocal storm report, Jan 22, 11:06 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 PM EST WED JAN 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW BENTON HARBOR 42.12N 86.45W
01/22/2014 M3.0 INCH BERRIEN MI TRAINED SPOTTER
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:34 AM EST | Wind Chill Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 33 hr |
| Jan 23, 10:54 AM EST | Special Weather Statement | IWX | Elkhart, Saint Joseph | 51 min |
| Jan 23, 11:07 AM EST | Small Craft Advisory | IWX | 18 hr | |
| Jan 23, 5:40 AM EST | Special Weather Statement | IWX | Cass | 50 min |
| Jan 23, 6:38 AM EST | Special Weather Statement | IWX | Cass | 52 min |
| Jan 23, 7:41 AM EST | Special Weather Statement | IWX | Van Buren | 34 min |
| Jan 23, 10:37 AM EST | Special Weather Statement | IWX | Berrien, Cass | 53 min |
| Jan 23, 12:51 PM EST | Special Weather Statement | IWX | Berrien | 54 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.